Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 288, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2012, 7:54 PM CDT for Calloway County, Graves County, Marshall County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 8, 2012, 8:27 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Calloway County, KY, Graves County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 32 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2450 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
930 WUUS53 KPAH 090054 SVRPAH KYC035-083-157-090145- /O.NEW.KPAH.SV.W.0288.120709T0054Z-120709T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 754 PM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALLOWAY COUNTY IN WESTERN KENTUCKY... NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY... SOUTHWESTERN MARSHALL COUNTY IN WESTERN KENTUCKY... * UNTIL 845 PM CDT. * AT 751 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF MAYFIELD...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... SYMSONIA AND BREWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3689 8839 3667 8844 3679 8881 3694 8880 TIME...MOT...LOC 0054Z 288DEG 36KT 3684 8856 WIND...HAIL 60MPH 1.50IN $$
2 follow-up statements
481 WWUS53 KPAH 090118 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 818 PM CDT SUN JUL 8 2012 KYC035-083-157-090145- /O.CON.KPAH.SV.W.0288.000000T0000Z-120709T0145Z/ MARSHALL KY-CALLOWAY KY-GRAVES KY- 818 PM CDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN GRAVES...NORTHWESTERN CALLOWAY AND SOUTHWESTERN MARSHALL COUNTIES IN WESTERN KENTUCKY UNTIL 845 PM CDT... AT 814 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MAYFIELD...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3686 8880 3687 8841 3667 8844 3679 8881 TIME...MOT...LOC 0118Z 303DEG 27KT 3679 8868 WIND...HAIL 60MPH 0.75IN $$
286 WWUS53 KPAH 090127 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 827 PM CDT SUN JUL 8 2012 KYC035-083-157-090137- /O.CAN.KPAH.SV.W.0288.000000T0000Z-120709T0145Z/ MARSHALL KY-CALLOWAY KY-GRAVES KY- 827 PM CDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAVES...NORTHWESTERN CALLOWAY AND SOUTHWESTERN MARSHALL COUNTIES IN WESTERN KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS THUNDERSTORM. LAT...LON 3686 8880 3687 8841 3667 8844 3679 8881 TIME...MOT...LOC 0127Z 303DEG 27KT 3675 8861 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:48 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 2:48 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SUN JUL 8 2012
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 248 PM CDT SUN JUL 8 2012
WITH MOST OBS SITES AT THEIR HIGHS AS OF 19Z WILL LET THE
ADVISORY GO TIL EXPIRATION AT 23Z.
THE UPPER HIGH IS NOT QUITE DONE WITH US YET. CONVECTION IS
CONVENIENTLY FORMING MOSTLY OUTSIDE OF THE FORECAST AREA ALL
QUADS...NICE RING OF FIRE. WOULD EXPECT THE CONVECTION IN
SOUTHEAST MISSOURI TO BUILD WEST OF THE AREA IN THE NEXT HOUR OR
TWO. OF GREATER CONCERN IS THE I-64 CORRIDOR WHICH WILL LIKELY SEE
STRONG TO SEVERE STORMS MOVING IN OVER THE NEXT 2 HOURS. THIS
ACTIVITY WILL MOVE EAST AND BUILD SLOWLY SOUTH WELL INTO THE
EVENING.
HOWEVER...ONCE THE DIURNAL CONVECTION HAS PLAYED OUT BY LATE
EVENING...CANNOT FIND A COHERENT FORCING MECHANISM TO GENERATE OR
SUSTAIN CONVECTION INTO THE OVERNIGHT HOURS. THE MODELS HAVE
CONSISTENTLY GENERATED QPF IN THE OVERNIGHT HOURS...SO WILL TAPER
50-60 POPS THIS EVENING DOWN TO AROUND 40 AREAWIDE AFTER 06Z JUST
TO BE SAFE.
THE FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS TODAY...AND DO NOT
EXPECT IT TO MAKE IT INTO THE AREA UNTIL NEAR 12Z MONDAY. WENT ON
THE SLOW/WEAK SIDE OF GUIDANCE WITH THE FRONTAL PASSAGE...AND GUT
FEELING IS THAT THE DRY...COOLER AIRMASS...THAT WE CURRENTLY SEE IN
NORTHERN ILLINOIS...WILL NOT MAKE IT FAR INTO OUR AREA. THIS WILL
LEAD TO SLIGHTLY WARMER THAN EXPECTED TEMPERATURES AND DEWPOINTS
THROUGH TUESDAY NIGHT...AND BETTER CHANCES OF CONVECTION AT LEAST
IN THE SOUTH MONDAY NIGHT THROUGH TUESDAY.
WOULD EXPECT TO SEE PRIMARILY...DIURNALLY DRIVEN CONVECTION MONDAY
WITH BEST CHANCES IN THE SOUTHEAST. EVEN THE GFS IS NOW SLOWING
DOWN THE PRECIPITATION MONDAY NIGHT INTO TUESDAY...SO HAVE
INCREASED POPS BOTH PERIODS...WITH THE EMPHASIS STILL IN THE SOUTH.
KEPT THE SMALL POPS ON THE TENNESSEE BORDER TUESDAY NIGHT...DUE TO
THE SLOWER/WEAKER FRONTAL PASSAGE. IT COULD BE A WET DAY OR TWO
OVER WEST KENTUCKY. OOPS JUST JINXED IT.
.LONG TERM...(WEDESDAY THROUGH SUNDAY)
ISSUED AT 248 PM CDT SUN JUL 8 2012
THE CLOSED SFC TO 500 MB LOW OVER SOUTHWEST LOUISIANA ON THE 12Z
SUNDAY MANDATORY LEVEL UPPER AIR CHARTS IS FORECAST BY THE
DETERMINISTIC GFS NUMERICAL GUIDANCE TO ELONGATE FROM SOUTHEAST TO
NORTHEAST THROUGH THE LENGTH OF THE LOWER MISSISSIPPI VALLEY BEFORE
RETROGRADING SOUTHWARD TOWARD THE GULF OF MEXICO BY TUESDAY.
THE WEAKNESS /GREATER INSTABILITY ALOFT/ AFFORDED BY THIS LOW WILL
AID IN THE SHARPENING OF THE TROUGH AT THE INFLECTION POINT ALONG
THE BASE OF THE TROUGH. THIS FORCES THE DEVELOPMENT OF A CLOSED
UPPER LOW OVER WESTERN KENTUCKY AND A SHARPENING /NORTH TO SOUTH
ORIENTED/ TROUGH LATE THURSDAY. THE SHEAR ALOFT AND THE MOISTURE
CONVERGENCE ASSOCIATED WITH THE INVERTED TROUGH SHOULD INCREASE THE
POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY OVER THE SOUTHERN
PENNYRILE REGION...CLOSER TO THE CHRISTIAN...TODD...MUHLENBERG
COUNTIES WEDNESDAY INTO THURSDAY.
AS A SERIES OF IMPULSES IS FORECAST TO ROTATE AROUND THE BASE OF THE
TROUGH INTO WESTERN TENNESSEE AND CENTRAL KENTUCKY ON FRIDAY. AT THE
SAME TIME...THE PERSISTENT UPPER RIDGE IN THE WEST /CURRENTLY
FOCUSED IN THE EASTERN DAKOTAS/ WILL MOVE INTO EASTERN
COLORADO...WHILE THE RIDGE IN THE CAROLINAS MOVES UP TO THE DELMARVA
REGION ON THE EASTERN SEABOARD. THE NEXT RESULT WILL BE TO SHIFT THE
RAIN CHANCES FURTHER TO THE WEST FROM FRIDAY THROUGH SUNDAY OVER THE
REMAINDER OF THE WFO PAH FORECAST AREA.
DURING THIS TRANSITIONAL PHASE AS THE RAIN CHANCES MOVE WESTWARD
WITH TIME NEXT WEEKEND...THERE MAY BE ENOUGH INSTABILITY/LIFT FOR
CONDITIONAL STRONG TO SEVERE STORMS TO DEVELOP OVER THE PENNYRILE
REGION OF WEST KENTUCKY. CURRENT PLANS ARE TO JUST HIGHLIGHT THIS
SEVERE POTENTIAL IN THE EXTENDED PORTION OF THE HAZARDOUS WEATHER
OUTLOOK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUL 8 2012
INSERTED A 2-4 HOUR PERIOD OF VCTS WITH VFR CONDITIONS AT EACH
SITE ACCORDING TO THE GENERAL TIMELINE GIVEN IN THE UPDATE
SECTION. COULD NOT FIND ANY COHERENT FORCING FOR CONVECTION
OVERNIGHT...ONCE THE DIURNAL CONVECTION DIES OFF...SO KEPT THE
TAFS DRY UNTIL MONDAY MORNING. INSERTED A VFR -TSRA PROB30 AT ALL
SITES BEGINNING IN THE NORTH FIRST AND EVENTUALLY REACHING KPAH BY
16Z.
KEPT WINDS LIGHT THROUGH THE PERIOD...BUT DID SHOW A POST-FRONTAL
NORTHEAST WIND AT KEVV IN THE MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-080>094.
MO...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-087-100-
107>112-114.
IN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM....SMITH
AVIATION...DRSHazardous weather outlook, Jul 8, 3:19 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT SUN JUL 8 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE OZARK FOOT HILLS OF SOUTHEAST MISSOURI FOR THE REMAINDER OF THE AFTERNOON. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BUILD SOUTH AND EAST ALONG THE INTERSTATE 64 CORRIDOR AND EVENTUALLY INTO NORTHWEST KENTUCKY THROUGH THE EVENING. ELSEWHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTNING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH 6 PM CDT. PLEASE REFER TO THE ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS THE REGION MONDAY INTO MONDAY NIGHT. THE BEST CHANCES WILL BE OVER WEST KENTUCKY...WHERE AN ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT ESPECIALLY IN THE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL. SCATTERED STORMS MAY LINGER OVER WEST KENTUCKY TUESDAY...AND ALONG THE TENNESSEE BORDER TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST OVER THE PENNYRILE AND PURCHASE AREAS OF WEST KENTUCKY WEDNESDAY AND THURSDAY. THESE THUNDERSTORMS WILL GRADUALLY SPREAD WEST OVER THE REMAINDER OF THE OUTLOOK AREA FRIDAY THROUGH NEXT SUNDAY. THE BEST CHANCE FOR POTENTIALLY SEVERE THUNDERSTORMS WILL BE OVER THE PENNYRILE REGION OF WEST KENTUCKY BETWEEN FRIDAY AND SUNDAY. THE PRIMARY CONCERN WOULD BE HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ALONG THE INTERSTATE 64 CORRIDOR INTO THE EVANSVILLE TRI STATE THIS AFTERNOON AND EVENING. DRS
In the hours before
Local storm report, Jul 8, 6:23 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL RICHLAND 37.28N 87.59W
07/08/2012 E1.75 INCH HOPKINS KY TRAINED SPOTTER
&&
DLLLocal storm report, Jul 8, 6:25 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL RICHLAND 37.28N 87.59W
07/08/2012 E1.75 INCH HOPKINS KY TRAINED SPOTTER
&&
DLLLocal storm report, Jul 8, 6:27 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG EARLINGTON 37.27N 87.52W
07/08/2012 HOPKINS KY TRAINED SPOTTER
LARGE LIMBS DOWN
&&
DLLSpecial weather statement, Jul 8, 6:37 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 637 PM CDT SUN JUL 8 2012 ILZ092-MOZ111-090015- ALEXANDER IL-SCOTT MO- 637 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...AND NORTHEASTERN SCOTT COUNTY IN SOUTHEAST MISSOURI UNTIL 715 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TAMMS...OR 8 MILES EAST OF SCOTT CITY...MOVING SOUTH AT 5 MPH. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... THEBES AND COMMERCE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Local storm report, Jul 8, 6:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL OLIVE BRANCH 37.17N 89.35W
07/08/2012 E1.75 INCH ALEXANDER IL FIRE DEPT/RESCUE
THIS WAS OCCURRING AT HORSESHOE LAKE
&&
DLLSpecial weather statement, Jul 8, 7:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 722 PM CDT SUN JUL 8 2012 KYZ001>003-006-008-009-012-MOZ112-114-090130- FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-TRIGG- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL... MAYFIELD...BENTON...MURRAY...CADIZ...CHARLESTON...NEW MADRID 722 PM CDT SUN JUL 8 2012 ...A LINE OF WIND GUSTS BETWEEN 35 TO 45 MPH WINDS POSSIBLE ACROSS THE PURCHASE AREA OF WEST KENTUCKY AND INTO SOUTHEAST MISSOURI THROUGH 8 PM CDT... A LINE OF WINDS BETWEEN 35 AND 45 MPH CAN BE EXPECTED TO MOVE ACROSS PART OF WEST KENTUCKY AND SOUTHEAST MISSOURI THROUGH 8 PM CDT. THE LEADING EDGE OF THE STRONGER WINDS WILL MOVE FROM A SIKESTON MISSOURI...BARDWELL...SYMSONIA,.,AURORA KENTUCKY LINE...ONWARD TO A NEW MADRID MISSOURI...SEDALIA...MURRAY AND NEW CONCORD KENTUCKY LINE AROUND 8 PM CDT. ANY LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND. IN ADDITION...SMALL BRANCHES OR WEAKENED TREES MAY FALL DUE TO THE STRONG WINDS. SOME OF THE TREE LIMBS MAY FALL ON POWER LINES AND MAY CAUSE BRIEF POWER OUTAGES. STRONG TO SEVERE STORMS THAT PRODUCED THESE WINDS MAY CONTINUE TO MOVE SOUTH THROUGH THE EVENING...PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND TORRENTIAL RAIN. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:01 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 29 min |
| Jul 8, 7:21 PM CDT | Areal Flood Advisory | PAH | Crittenden, Livingston | 114 min |
| Jul 8, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.